Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

April 24, 2021Chambers County, Alabama

NWS Birmingham, AL issued this special weather statement at Apr 24, 2021, 7:51 PM CDT for Chambers County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 7:51 PM CDT (00:51 UTC)
Expired
Apr 24, 2021, 8:30 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL

County Chambers County, AL

The radar

The Maxwell AFB radar (KMXX), 56 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS84 KBMX 250051
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
751 PM CDT Sat Apr 24 2021
 
ALZ038-250130-
Chambers AL-
751 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 830 PM
CDT...

At 750 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Amity Park to near Ridge Grove. Movement was
southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Valley, Lanett, Lafayette, La Fayette, Lakeview, Cusseta, Post Oak
Forks, Denson, River View, Amity Park, Sturkie, Standing Rock, Ridge
Grove, Buffalo, Chambers County Lake, Fredonia, Veasey Creek Park,
Huguley, Fairfax and Oak Bowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Alabama.

LAT...LON 3276 8514 3275 8514 3275 8528 3273 8529
      3273 8540 3274 8541 3274 8543 3275 8544
      3286 8560 3290 8559 3310 8523 3286 8519
      3285 8518 3285 8516 3281 8517 3277 8512
TIME...MOT...LOC 0050Z 296DEG 24KT 3296 8520 3286 8557 

$$

32/Davis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 24, 7:25 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 24, 7:25 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
725 PM CDT Sat Apr 24 2021

.UPDATE...
Evening Update and 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0652 PM CDT Sat Apr 24 2021/

First line of severe thunderstorms has exited far southeastern
areas at this writing. Second line of severe thunderstorms will
still affect Tallapoosa, Chambers, Randolph, Clay, and Cleburne
counties for another hour or so, then exit into Georgia. Mean
moisture between these two features was very limited and do not
expect the area to fill back in completely. But there may be
isolated to scattered storms in the far east. A cold front was
also moving into Central Alabama and was roughly from near
Birmingham to Demopolis. The latest LAPS analysis has a rise fall
couplet of 8mb across the front the past 6 hours. Surface
observations have indicated some wind gusts into the 40 mph range
west, therefore, will issue a Wind Advisory for areas ahead of the
front. A few gusts may approach 40-45 mph for a fairly short
duration. The winds will diminish slowly behind the front as it
moves west to east over the area tonight.

Overall, severe threat ends within the next hour or so, gusty
winds possible into the overnight hours diminishing from west to
east. Temperatures will fall behind the cold front into the 48 to
58 degree range overnight.

75

Previous short-term discussion:
/Updated at 0140 PM CDT Sat Apr 24 2021/
Through Sunday.

It's been a very tricky day in terms of updates to the short-term
forecast this afternoon, as sunshine has broken out across much of
the area, with temps quickly rising into the upper 70s to near 80
degrees across our west and southwest counties. Meanwhile, showers
and storms continue across the far southeasT keeping temps
relatively cooler at Troy and Eufaula. Best severe weather
chances will continue to remain along and south of the current
warm front, which is analyzed from Pickens County eastward to Lee
County. PoPs remain highest south of the warm front, with
scattered activity mentioned throughout the rest of the day
elsewhere across Central Alabama. It still remains to be seen how
much development that we'll see across the northern half of the
state later on this afternoon but high-res guidance continues to
indicate the possibility of at least scattered convection. We'll
continue to monitor trends over the next several hours.

Shower and storm activity will continue to push off to the east
overnight tonight, with increasing clouds expected as the low
pressure system moves off to our east. Very pleasant weather is
still expected during the day on Sunday with plenty of sunshine
and a relatively dry air mass.

56/GDG

.LONG TERM...
/Updated at 0225 PM CDT Sat Apr 24 2021/

Sunday night through Wednesday.

No significant changes to previous forecast. An upper trof digging
southward over the western United States will produce a downstream
ridge over the Central Gulf Coast region. Temperatures will warm
quickly early next week with highs in the lower to middle 80s. A
dry forecast through Wednesday, possibly longer. Big differences
between the GFS and ECMWF models on movement of cut-off upper low
over the Southwest states. The GFS is phasing northern stream trof
with cut-off low and showing a highly amplified trof axis
ejecting eastward across Alabama on Thursday. The ECMWF and
Canadian models are holding back cut-off low and showing a much
weaker system over the weekend. No changes made in the forecast
beyond Wednesday due to timing differences.

58/rose

Previous long-term discussion:
/Updated at 0305 AM CDT Sat Apr 24 2021/

Sunday night through Wednesday.

A dominant deep-layer ridge will build across the eastern CONUS at
the start of the work week. Height rises and southerly low-level
flow will result in above average temperatures Monday through
Wednesday. Anticyclonic flow and very dry air will suppress rain
chances through this period with mostly clear to partly cloudy
skies. Temperatures will range from the mid 80s during the day to
upper 50s/lower 60s at night.

Wednesday night through Friday.

Highly amplified troughing will encompass much of the Central CONUS
for the second half of the week. At the surface, an elongated area
of low pressure will be situated from the Midwest into the Southern
Plains producing a large swath of eastward moving showers and
thunderstorms along a cold front while the ridge builds further into
the Atlantic. This highly dynamic system will continue to deepen as
it moves towards the Southeast and could pose a threat for severe
weather across Central AL either Thursday or Friday, but the timing
is quite uncertain at the moment.

86

&&

.AVIATION...
00Z TAF Discussion.

VFR conditions were present at this writing. The thunderstorms
have moves east and south of all the terminals and only mention
some VCTS for a short duration. A cold front will move through the
state overnight with winds shifting to the northwest. A few gusts
near 30kts are possible as the front moves through. Additionally,
the ceilings will drop into 015-025 range, migrating from west to
east starting around 03-04z. By sunrise, winds swing around to the
north northwest at 10kts as the ceilings break up to VFR.

75

&&

.FIRE WEATHER...

A cold front will usher in drier and slightly cooler air into
Central Alabama after midnight. Afternoon RH's will drop into the
40 to 45 percent on Sunday with north winds 10 mph. No wetting
rainfall Sunday through Wednesday. Afternoon temperatures will
climb into the lower and middle 80s Monday through Wednesday,
producing afternoon RH's in the 35 to 40 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     49  73  46  81  54 /  40   0   0   0   0
Anniston    50  73  49  82  57 /  50   0   0   0   0
Birmingham  52  74  50  82  58 /  30   0   0   0   0
Tuscaloosa  52  75  50  83  57 /  20   0   0   0   0
Calera      52  73  51  80  58 /  20   0   0   0   0
Auburn      53  74  52  80  58 /  50   0   0   0   0
Montgomery  55  76  53  83  59 /  20   0   0   0   0
Troy        55  76  52  83  58 /  30   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Apr 24, 9:01 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
901 AM CDT Sat Apr 24 2021

ALZ011>015-017>050-251715-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
901 AM CDT Sat Apr 24 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are possible from Noon through 9 PM,
generally along and south of Interstate 20. Threats include damaging
winds up to 60 mph, quarter size hail, and a brief tornado.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
through this evening.

In the hours before

Local storm report, Apr 24, 7:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             BURNWELL                33.71N 87.09W
04/24/2021  E0.88 INCH       WALKER             AL   PUBLIC

            REPORTS OF DIME TO NICKEL SIZED HAIL NEAR
            BURNWELL. TIME ESTIMATED BY RADAR.

&&
Local storm report, Apr 24, 7:20 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
720 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             2 NW RIVERSIDE          33.63N 86.23W
04/24/2021  U0.50 INCH       ST. CLAIR          AL   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0550 PM     HAIL             3 S SHELBY COUNTY AIRPO 33.14N 86.77W
04/24/2021  U0.75 INCH       SHELBY             AL   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0400 PM     HAIL             NOTASULGA               32.56N 85.67W
04/24/2021  E0.88 INCH       MACON              AL   LAW ENFORCEMENT

            NICKEL SIZED HAIL ESTIMATED IN NATASULGA.
            TIME ESTIMATED BY RADAR.

&&
Local storm report, Apr 24, 7:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             4 ESE YATES DAM         32.55N 85.83W
04/24/2021  E1.00 INCH       TALLAPOOSA         AL   PUBLIC

            NICKEL TO QUARTER SIZED HAIL ESTIMATED ALONG
            HWY 14 EAST OF TALLASSEE. TIME ESTIMATED BY
            RADAR.

&&
Local storm report, Apr 24, 7:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
746 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             1 SSE GARDENDALE        33.65N 86.81W
04/24/2021  M1.00 INCH       JEFFERSON          AL   PUBLIC

            1 INCH HAIL MEASURED IN GARDENDALE. TIME
            ESTIMATED BY RADAR.

&&
Local storm report, Apr 24, 7:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
750 PM CDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     3 NNE ABANDA            33.13N 85.51W
04/24/2021                   RANDOLPH           AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN ALONG HIGHWAY
            22.

&&

MAL
Special weather statement, Apr 24, 7:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
751 PM CDT Sat Apr 24 2021

ALZ038-250130-
Chambers AL-
751 PM CDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 830 PM
CDT...

At 750 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Amity Park to near Ridge Grove. Movement was
southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Valley, Lanett, Lafayette, La Fayette, Lakeview, Cusseta, Post Oak
Forks, Denson, River View, Amity Park, Sturkie, Standing Rock, Ridge
Grove, Buffalo, Chambers County Lake, Fredonia, Veasey Creek Park,
Huguley, Fairfax and Oak Bowery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Alabama.

LAT...LON 3276 8514 3275 8514 3275 8528 3273 8529
      3273 8540 3274 8541 3274 8543 3275 8544
      3286 8560 3290 8559 3310 8523 3286 8519
      3285 8518 3285 8516 3281 8517 3277 8512
TIME...MOT...LOC 0050Z 296DEG 24KT 3296 8520 3286 8557

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:04 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 29 more9 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.